We define the notion of a Catalan pair (which is a pair of binary relations (S, R) satisfying certain axioms) with the aim of giving a common language to several combinatorial interpretations of Catalan numbers. We show, in particular, that the second component R uniquely determines the pair, and we give a characterization of R in terms of forbidden configurations. We also propose some generalizations of Catalan pairs arising from some slight modifications of (some of the) axioms.

Disanto, F., Ferrari, L., Pinzani, R., Rinaldi, S. (2010). Catalan relations: a relational-theoretic approach to Catalan numbers. ADVANCES IN APPLIED MATHEMATICS, 45, 505-517.

Catalan relations: a relational-theoretic approach to Catalan numbers

RINALDI, SIMONE
2010-01-01

Abstract

We define the notion of a Catalan pair (which is a pair of binary relations (S, R) satisfying certain axioms) with the aim of giving a common language to several combinatorial interpretations of Catalan numbers. We show, in particular, that the second component R uniquely determines the pair, and we give a characterization of R in terms of forbidden configurations. We also propose some generalizations of Catalan pairs arising from some slight modifications of (some of the) axioms.
Disanto, F., Ferrari, L., Pinzani, R., Rinaldi, S. (2010). Catalan relations: a relational-theoretic approach to Catalan numbers. ADVANCES IN APPLIED MATHEMATICS, 45, 505-517.
File in questo prodotto:
File Dimensione Formato  
cat_rel.pdf

non disponibili

Tipologia: Post-print
Licenza: NON PUBBLICO - Accesso privato/ristretto
Dimensione 256.02 kB
Formato Adobe PDF
256.02 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11365/10630
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo